Alert archive / Alabama / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 126, NWS Mobile, AL

August 1, 2019Conecuh County, Escambia County, Monroe County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 1, 2019, 3:57 PM CDT for Conecuh County, Escambia County, Monroe County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2019, 3:57 PM CDT (20:57 UTC)
Expired
Aug 1, 2019, 4:23 PM CDT
In force
26 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Conecuh County, AL, Escambia County, AL, Monroe County, AL

The radar

The Mobile radar (KMOB), 105 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 9.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2019-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2019-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1183 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

937 
WUUS54 KMOB 012057
SVRMOB
ALC035-053-099-012145-
/O.NEW.KMOB.SV.W.0126.190801T2057Z-190801T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
357 PM CDT Thu Aug 1 2019

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southern Monroe County in south central Alabama...
  Northwestern Escambia County in south central Alabama...
  Southwestern Conecuh County in south central Alabama...

* Until 445 PM CDT.

* At 356 PM CDT, a severe thunderstorm was located near I65 And AL
  113, or 13 miles south of Frisco City, and is nearly stationary.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  McCullough and I65 And AL 113. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3134 8747 3134 8716 3112 8717 3114 8755
TIME...MOT...LOC 2056Z 032DEG 1KT 3125 8735 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
923 
WWUS54 KMOB 012123
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
423 PM CDT Thu Aug 1 2019

ALC035-053-099-012132-
/O.CAN.KMOB.SV.W.0126.000000T0000Z-190801T2145Z/
Monroe AL-Escambia AL-Conecuh AL-
423 PM CDT Thu Aug 1 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONROE...NORTHWESTERN
ESCAMBIA AND SOUTHWESTERN CONECUH COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3134 8747 3134 8716 3112 8717 3114 8755
TIME...MOT...LOC 2118Z 032DEG 1KT 3124 8735 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 12:36 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Aug 1, 12:36 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1236 PM CDT Thu Aug 1 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
18Z issuance...Isolated to scattered tsra popping up over the
interior at 18Z, but void of activity at TAF sites. Expect more
convective development thru the remainder of the afternoon and
have added mention of tsra in the vcty of MOB/BFM by and after
01.20Z. Away from convection, winds light with cig bases above 3
kft. /10

&&

.PREV DISCUSSION... /issued 1028 AM CDT Thu Aug 1 2019/

DISCUSSION...See updated information for land areas below.

UPDATE...Opening up the first day of August, the upper level geo-
potential height field has changed little over the past 24hrs.
Upper trof was draped from the New England states southward where
it intersects an upper low about 200 miles south of Dauphin Isl.
To the west of the mean trof position, axis of amplified upper
ridge was centered over north TX. Clusters of cold cloud
tops/pockets of lightning were observed from southwest MO to LA,
initiated by mid-level impulses dropping south southeast between
the two features. Deep layer moisture has increased a bit with
PWAT values ranging from 1.6 to 1.8 inches. With better
environmental moisture, mid-level impulses will continue south
southeast over the area bringing about a bit better forcing for
increased coverage of showers and storms during the heat and
instability of the day than seen the past several days. The latest
high resolution convection allowing models also support better
coverage today and this is currently advertised in latest
forecast. High cape/low shear environment suggests pulse type
storms which could be strong at times. Main threats in the
strongest storms are wind gusts in excess of 40 mph and frequent
lightning. /10

PREV DISCUSSION... /issued 652 AM CDT Thu Aug 1 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...Mostly VFR conditions through 02.12z, Could see
brief periods of MVFR cigs and visibilities mainly in and around
scattered showers and thunderstorms this afternoon and early this
evening. A few isolated showers will also be possible early today
mainly near the coast and offshore. Winds will be light and
variable early today becoming mostly south to southwest at 6 to 10
knots this afternoon through early this evening then light and
variable later this evening and overnight. Expect higher wind
gusts also near isolated to scattered showers and thunderstorms
mostly this afternoon through early this evening. 32/ee

PREV DISCUSSION... /issued 434 AM CDT Thu Aug 1 2019/

NEAR TERM /Now Through Thursday night/...Expect better coverage
of showers and thunderstorms across most locations of the
forecast area today and early tonight as main upper trof that has
persisted across much of the eastern conus and north central Gulf
coast region begins to re-dig early today leading to better lift
or forcing in the mid levels approaching from the north later this
morning continuing through this evening. With moderate surface
based instability, mid level lapse rates climbing to around 6.0
c/km combined with sufficient moisture in the boundary layer,
pwats around 1.8 inches, scattered to occasionally numerous
showers and thunderstorms can be expected across most inland areas
of the forecast area this afternoon and early this evening. Most
of the model guidance depict the best chance for measurable rain
generally along and west of the I-65 corridor due to the better
lift approaching from the NNW. Most of the hi res data also show
isolated coverage of the showers and thunderstorms forming near
the coast and offshore early today before transitioning inland due
to better heating and surface based instability. Latest wet
microburst check list shows a moderate chance for wet microbursts
with some of the stronger thunderstorms this afternoon. Gusty
straightline winds, frequent cloud to ground lightning and very
heavy rainfall will accompany the stronger storms.

Temperatures will climb to near or slightly above seasonal norms
today, a tad cooler compared to yesterday, due to better clouds and
coverage of rain though heat index levels will also be higher due to
higher humidity levels near the surface. Highs today will range from
mid to upper 90s for most inland areas and the upper 80s to near 90
along the immediate coast. Lows tonight will be near seasonal levels
ranging from the upper 60s to lower 70s for most inland areas and
the mid to upper 70s to near 80 along the immediate coast. 32/ee

SHORT TERM /Friday Through Saturday night/...
A persistent synopic pattern leaves Alabama and the surrounding
states beneath an upper level trough pinned between a ridge over the
four corners and the Bermuda Ridge. This upper trough provides
little to no forcing but does maintain the relatively moist regime
over the Gulf Coast to start the weekend. Precipitable water values
around 1.80-1.90 inches Friday coupled with temperatures expected to
reach the low 90s should be enough for isolated to scattered
afternoon convection. MLCAPE values range between 1500-2000 J/kg and
as such storms that do form may be strong and produce gusty winds.
These storms will be highly diurnally driven and should slowly
dissipate towards the early evening hours. Then dew points in the
low 70s help prop up overnight minimum temps which will also be in
the low 70s.

On Saturday, a slight weakening of the overhead trough shifts the
axis northwestward. This is an atmospheric response to low pressure
system over Oklahoma. Locally this shift could move the location of
heaviest convection and most likely PoPs towards the interior
counties though overall isolated to scattered showers are still
forecast for the central Gulf Coast region. DJ/17

LONG TERM /Sunday Through Wednesday/...
Little changes in the overarching synoptic regime for the long term
as the quasi stationary upper level trough stays pinned over he
central Gulf Coast. Chance PoPs continue Sunday as moisture advected
in from the western Gulf supports the development of afternoon
showers and thunderstorms. Late in the weekend and into early next
week a series of short wave impulses over the Great Lakes region
serve to strengthen the overhead trough. This channeling of
moisture maintains rain chances each day. The trough then shifts
eastward slightly by the middle of next week which could locally
enhance convection along the coastline Wednesday. However much
uncertainty exists as this forecast is dependent on the long range
models accurately resolving the timing and strength of the
aforementioned shortwaves. Relief in daily temperatures is not
expected this week as highs will consistently be in the 90s each day
before returning to the low 70s overnight. DJ/17

MARINE...
Surface high pressure over the north central Gulf will
continue to slowly weaken through much of the week. A better onshore
flow can be expected on Fri continuing through early next week.
Better coverage of showers and thunderstorms will also be likely Fri
through early next week. 32/ee

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 1, 4:25 AM CDT, 11 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
425 AM CDT Thu Aug 1 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-020930-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
425 AM CDT Thu Aug 1 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

A few strong thunderstorms will be possible today generally over
inland areas well north of the coast late this afternoon through
early this evening. Gusty straight line winds and frequent cloud
to ground lightning will be the main threats with the stronger
storms.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn severe spotter networks is not expected
through Wednesday.

GMZ630>636-650-655-670-675-020930-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
425 AM CDT Thu Aug 1 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

No hazardous weather is expected at this time.

In the hours before

Special weather statement, Aug 1, 2:13 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
213 PM CDT Thu Aug 1 2019

ALZ053>055-011945-
Wilcox AL-Clarke AL-Monroe AL-
213 PM CDT Thu Aug 1 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE...NORTHEASTERN CLARKE AND SOUTH CENTRAL WILCOX
COUNTIES UNTIL 245 PM CDT...

At 213 PM CDT, the strong thunderstorm was located 8 miles west of
Vredenburgh, or 16 miles southwest of Camden. This storm was nearly
stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Vredenburgh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3169 8751 3186 8758 3197 8737 3172 8726
TIME...MOT...LOC 1913Z 250DEG 3KT 3181 8747
Special weather statement, Aug 1, 2:51 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
251 PM CDT Thu Aug 1 2019

ALZ055-056-012015-
Monroe AL-Conecuh AL-
251 PM CDT Thu Aug 1 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MONROE AND NORTHWESTERN CONECUH COUNTIES UNTIL 315 PM
CDT...

At 251 PM CDT, the strong thunderstorm was located 4 miles north of
Peterman, or 9 miles northeast of Monroeville. This storm was nearly
stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Peterman and Beatrice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3156 8729 3170 8736 3181 8716 3156 8705
TIME...MOT...LOC 1951Z 250DEG 3KT 3165 8725
Special weather statement, Aug 1, 2:56 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Mobile AL
256 PM CDT Thu Aug 1 2019

ALZ052-261-012030-
Washington AL-Mobile Inland AL-
256 PM CDT Thu Aug 1 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MOBILE AND SOUTH CENTRAL WASHINGTON COUNTIES UNTIL 330 PM
CDT...

At 255 PM CDT, the strong thunderstorm was located over Citronelle.
This storm was nearly stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Citronelle and Gulfcrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3099 8829 3116 8836 3127 8812 3102 8802
TIME...MOT...LOC 1955Z 250DEG 3KT 3111 8821
Special weather statement, Aug 1, 3:16 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
316 PM CDT Thu Aug 1 2019

ALZ055-056-012100-
Monroe AL-Conecuh AL-
316 PM CDT Thu Aug 1 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MONROE AND NORTH CENTRAL CONECUH COUNTIES UNTIL 400 PM
CDT...

At 316 PM CDT, the strong thunderstorm was located 6 miles east of
Peterman, or 11 miles east of Monroeville, moving southeast at 10
mph.

Wind gusts of 40 to 50 mph and pea sized hail will be possible with
this storm.

This storm will remain over mainly rural areas of northeastern Monroe
and north central Conecuh Counties.

Seek safe shelter indoors until storms have passed.

LAT...LON 3155 8726 3171 8715 3169 8692 3143 8702
TIME...MOT...LOC 2016Z 298DEG 7KT 3159 8714
Special weather statement, Aug 1, 3:34 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
334 PM CDT Thu Aug 1 2019

ALZ261-263-012100-
Mobile Inland AL-Mobile Central AL-
334 PM CDT Thu Aug 1 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL MOBILE COUNTY UNTIL 400 PM CDT...

At 334 PM CDT, the strong thunderstorm was located over Semmes, or 11
miles northwest of Midtown Mobile, moving south at 5 mph.

Pea sized hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Semmes, Tanner Williams, I65 And I165, I65 And AL 158 and Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3066 8839 3081 8841 3086 8830 3090 8813
      3072 8808
TIME...MOT...LOC 2034Z 000DEG 5KT 3078 8829
Special weather statement, Aug 1, 3:55 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
355 PM CDT Thu Aug 1 2019

ALZ261-263-264-012130-
Baldwin Central AL-Mobile Inland AL-Mobile Central AL-
355 PM CDT Thu Aug 1 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE AND WEST CENTRAL BALDWIN COUNTIES UNTIL 430 PM CDT...

At 354 PM CDT, the strong thunderstorm was located over Chickasaw,
moving south at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Saraland, Chickasaw,
Satsuma, Spanish Fort, I65 And I165, I65 And AL 158 and I10 And I65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3084 8819 3090 8798 3082 8797 3066 8786
      3065 8792 3074 8793 3065 8793 3072 8797
      3068 8800 3070 8799 3074 8802 3074 8803
      3067 8802 3067 8803 3075 8804 3062 8806
      3060 8816
TIME...MOT...LOC 2054Z 355DEG 9KT 3078 8809

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 1:51 PM CDTSpecial Weather StatementMOBClarke24 min
Aug 1, 2:07 PM CDTSpecial Weather StatementMOBClarke23 min
Aug 1, 2:13 PM CDTSpecial Weather StatementMOBWilcox32 min
Aug 1, 2:51 PM CDTSpecial Weather StatementMOBMonroe24 min
Aug 1, 2:56 PM CDTSpecial Weather StatementMOBWashington34 min
Aug 1, 3:16 PM CDTSpecial Weather StatementMOBConecuh44 min
Aug 1, 3:34 PM CDTSpecial Weather StatementMOBMobile26 min
Aug 1, 3:55 PM CDTSpecial Weather StatementMOBMobile35 min
Aug 1, 4:02 PM CDTSpecial Weather StatementMOBMobile43 min
Aug 1, 4:09 PM CDTSpecial Weather StatementMOBConecuh36 min
Aug 1, 4:19 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Aug 1, 4:24 PM CDTSpecial Weather StatementMOBEscambia36 min
Aug 1, 4:31 PM CDTSpecial Weather StatementMOBBaldwin44 min
Aug 1, 5:06 PM CDTSpecial Weather StatementMOBBaldwin39 min
Aug 1, 5:07 PM CDTSpecial Weather StatementMOBChoctaw38 min
Aug 1, 5:15 PM CDTSpecial Weather StatementMOBEscambia45 min
Aug 1, 6:00 PM CDTAreal Flood AdvisoryMOBChoctaw3 hr
Aug 1, 6:08 PM CDTSpecial Weather StatementMOBCovington52 min
Aug 1, 6:12 PM CDTSpecial Weather StatementMOBEscambia48 min
Aug 1, 6:14 PM CDTSpecial Weather StatementMOBWashington46 min
Aug 1, 6:36 PM CDTSevere Thunderstorm WarningMOBCovington24 min
Aug 1, 6:47 PM CDTAreal Flood AdvisoryMOBCovington118 min
Aug 1, 6:58 PM CDTSpecial Weather StatementMOBCovington47 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.